Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Have low grade fever. On typhoid medication. IGG, IGM, Widal test came positive. Advise

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Hi, I have been tested postive for IGG and IGM antibodies for Typhoid. The Widal test was a Weak Positive. It's been 3 weeks that I am on Typhoid medication. I have low grade fever(99 - 99.5 F) for past week at some random point in a day , which usually fades away without any Paracetamol in an hour or so. Not sure If I am fine now. Please suggest.
Can it be that I am suffering from some other illness?
Posted Fri, 3 May 2013 in General Health
Answered by Dr. Muhammad Ishfaq Habib 37 minutes later
Welcome to XXXXXXX

The reports of the test shows that you are suffering from chronic infection from the typhoid which make IgG positive and currently you are having the infection which makes IgM positive. There is no other illness. Widal test in obsolete and non reliable while Typhi.DOT is more specific and reliable.

It is recommended to go to your doctor and get some good antibiotics like ceftriaxone or cefexime for atleast 02 weeks to eliminate the infection

If you still have some query, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor